Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Mar 21, 2016, 10:58 AM CDT for Dallas County, Texas. It took effect at Mar 23, 2016, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2016, 10:58 AM CDT (15:58 UTC)
- In effect from
- Mar 23, 2016, 7:00 AM CDT
- Expired
- Mar 22, 2016, 10:58 AM CDT
- In force
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Dallas (DALT2). The gauge peaked at 29.86 ft at Mar 20, 2016, 11:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
324
WGUS44 KFWD 211558
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 AM CDT MON MAR 21 2016
...The National Weather Service in Fort Worth has issued a Flood
Warning for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-220358-
/O.NEW.KFWD.FL.W.0033.160323T1200Z-000000T0000Z/
/DALT2.1.ER.160323T1200Z.160323T1200Z.000000T0000Z.NO/
1058 AM CDT MON MAR 21 2016
The National Weather Service in Fort Worth has issued a
* Flood Warning for
The Trinity River At Dallas.
* from Wednesday morning until further notice...Or until the warning
is cancelled.
* At 1000 AM Monday the stage was 27.92 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands
near the river will flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$3 follow-up statements
468
WGUS84 KFWD 212012
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON MAR 21 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
Trinity River Near Long Lake (Oakwood) Affecting Anderson...
Freestone and Leon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-220812-
/O.EXT.KFWD.FL.W.0033.160324T0000Z-000000T0000Z/
/DALT2.1.ER.160324T0000Z.160324T0000Z.000000T0000Z.NO/
312 PM CDT MON MAR 21 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0300 PM Monday the stage was 27.72 feet.
* Flood stage is 30 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday evening.
* At 30 feet, Minor lowland flooding will begin. The pasture lands
near the river will flood.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC001-161-289-220811-
/O.EXT.KFWD.FL.W.0023.000000T0000Z-160325T1000Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.160324T2200Z.NO/
312 PM CDT MON MAR 21 2016
The Flood Warning continues for
The Trinity River Near Long Lake (Oakwood).
* At 0230 PM Monday the stage was 38.56 feet.
* Flood stage is 35 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by late Thursday afternoon.
&&
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580
$$171
WGUS84 KFWD 220159
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
859 PM CDT MON MAR 21 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Dallas Affecting Dallas County
Trinity River Near Long Lake (Oakwood) Affecting Anderson...
Freestone and Leon Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC113-221359-
/O.EXT.KFWD.FL.W.0033.160323T1800Z-000000T0000Z/
/DALT2.1.ER.160323T1800Z.160325T0000Z.000000T0000Z.NO/
859 PM CDT MON MAR 21 2016
The Flood Warning continues for
The Trinity River At Dallas.
* At 0800 PM Monday the stage was 27.67 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast to occur.
* Forecast...The river is expected to rise above flood stage by
Wednesday afternoon and crest near 30 feet towards Thursday
evening.
&&
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
3269 9676 3278 9687
$$
TXC001-161-289-221358-
/O.EXT.KFWD.FL.W.0023.000000T0000Z-160325T2200Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.160325T1000Z.NO/
859 PM CDT MON MAR 21 2016
The Flood Warning continues for
The Trinity River Near Long Lake (Oakwood).
* At 0830 PM Monday the stage was 38.11 feet.
* Flood stage is 35 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by early Friday morning.
&&
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580
$$438 WGUS84 KFWD 221501 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1001 AM CDT TUE MAR 22 2016 ...The Flood Warning is cancelled for the following areas in Texas... Trinity River At Dallas Affecting Dallas County ...The Flood Warning continues for the following areas in Texas... Trinity River Near Long Lake (Oakwood) Affecting Anderson... Freestone and Leon Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC113-221531- /O.CAN.KFWD.FL.W.0033.000000T0000Z-160322T1501Z/ /DALT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1001 AM CDT TUE MAR 22 2016 The Flood Warning is cancelled for The Trinity River At Dallas. * At 0900 AM Tuesday the stage was 28.29 feet. * Flood stage is 30 feet. * Forecast...The river is expected to rise but crest below flood stage near 29 feet Wednesday morning. $$ TXC001-161-289-230300- /O.EXT.KFWD.FL.W.0023.000000T0000Z-160324T1600Z/ /LOLT2.3.ER.160311T0111Z.160313T0919Z.160324T0400Z.NO/ 1001 AM CDT TUE MAR 22 2016 The Flood Warning continues for The Trinity River Near Long Lake (Oakwood). * At 0930 AM Tuesday the stage was 37.06 feet. * Flood stage is 35 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to recede and fall below flood stage by Wednesday night. * At 37 feet, Minor flooding of the coffield prison agricultural land, and ranch and farm lands along the river, is expected. && LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 21, 10:44 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 21, 10:44 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1044 AM CDT MON MAR 21 2016 .UPDATE... TEMPERATURES ARE CLIMBING NICELY TODAY DUE TO SUNNY SKIES AND THE RETURN OF SOUTH WINDS. HIGHS RANGING FROM THE LOW 70S IN THE WEST TO LOW 60S IN THE EAST STILL LOOK GOOD FOR THE AREA. FIRE DANGER WILL BE SLIGHTLY ELEVATED ACROSS THE WEST THIS AFTERNOON AS MINIMUM RELATIVE HUMIDITY VALUES FALL INTO THE 20S AND SOUTH WINDS GUST OVER 20 MPH. OTHER THAN HOURLY TEMPERATURE ADJUSTMENTS...NO CHANGES TO THE FORECAST ARE ANTICIPATED AT THIS TIME. 30 && .AVIATION... /ISSUED 706 AM CDT MON MAR 21 2016/ VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 12Z TUESDAY. A SURFACE RIDGE THAT WAS LOCATED OVER FAR EASTERN TEXAS THIS MORNING WILL CONTINUE TO MOVE EAST TODAY AS A LEE SIDE TROUGH DEEPENS. THIS WILL ALLOW LIGHT SOUTH WINDS AT DAYBREAK TO INCREASE TO 15 TO 20 KNOTS BY 18Z. SOME GUSTS TO 25 KNOTS ARE POSSIBLE IN THE METROPLEX THIS AFTERNOON. THE GUSTS SHOULD DIE OFF EARLY THIS EVENING BUT PICK UP AGAIN 04-05Z. IT WILL BE WINDY AGAIN TUESDAY WITH SUSTAINED WINDS 15 TO 20 KNOTS WITH GUSTS OVER 30 KNOTS LIKELY BEFORE 18Z TUESDAY. SOME SCATTERED STRATUS MAY WORK ITS WAY INTO WACO AROUND 12Z TUESDAY...AND INTO THE METROPLEX BY 15Z...THUS HAVE PLACED SCT015. 58 && .PREV DISCUSSION... /ISSUED 427 AM CDT MON MAR 21 2016/ THE AXIS OF OUR CHILLY SURFACE HIGH IS NEAR THE TEXAS/LOUISIANA BORDER...BUT A WEAK PRESSURE GRADIENT AND NOCTURNAL INVERSION HAS ASSURED CALM WINDS FAR FROM IT. THIS HAS ALLOWED MOST LOCATIONS TO SEE LOW TEMPERATURES NEAR OR EVEN COLDER THAN SUNDAY MORNING. THE EXCEPTION TO THE RULE IS ACROSS WESTERN ZONES WHERE LIGHT SOUTHERLY RETURN FLOW HAS ALREADY ENSUED. BUT WHERE RADIATIONAL COOLING HAS BEEN ABLE TO MAXIMIZE...SEVERAL SITES HAVE DIPPED TO FREEZING...INCLUDING WACO AND ATHENS...BOTH OF WHICH RECORDED THEIR FIRST FREEZE SINCE FEBRUARY. SOUTHERLY WINDS OF 15-20KTS HAVE ALREADY APPEARED ON VWP DATA ABOVE THE NOCTURNAL BOUNDARY LAYER. AS THE LATE MARCH SUN MIXES OUT THESE LAST VESTIGES OF WINTER...THE SOUTHERLY FLOW WILL REACH THE SURFACE. TEMPERATURES WILL REACH THE 60S THIS AFTERNOON...BUT WITH THE BREEZY CONDITIONS WILL MAKE IT SEEM THAT A WARMING TREND HAS YET TO BEGIN. HOWEVER...TUESDAY WILL LEAVE NO DOUBT...WITH AFTERNOON HIGHS IN THE 70S AND LOWER 80S REGIONWIDE. BUT AS LEE TROUGHING DEEPENS IN ADVANCE OF THE NEXT STORM SYSTEM...SOUTH WINDS WILL INCREASE FURTHER...POTENTIALLY FLIRTING WITH OUR SPEED CRITERION FOR A WIND ADVISORY. MOISTURE WILL CONTINUE SURGING INTO THE REGION TUESDAY NIGHT...AT WHICH POINT SOME WARM ADVECTION NOCTURNAL SHOWERS MAY DEVELOP. THE GFS HAS BEEN HINTING AT THIS...AND NOW THE BEGINNING OF THIS EVENT IS CAPTURED BY THE NAM SERIES...WHICH IS ALSO GENERATING PRECIP IN THE 06-18Z TIME FRAME WEDNESDAY. DESPITE A GROWING MODEL CONSENSUS...STILL THINK THIS IS OVERDONE...THOUGH A STRATUS INTRUSION IS LIKELY WEDNESDAY MORNING. IF THE LLJ IS AS INTENSE AND PROLONGED AS PROGGED...THE STRATUS MAY LINGER...WORKING AGAINST BOUNDARY LAYER DESTABILIZATION LATER IN THE DAY...PARTICULARLY IF THE SURFACE IS COOLED BY MORNING RAIN. THE STRONG 700MB FLOW AND VEERING 850MB WINDS ARE INDICATIVE OF A DRYLINE SURGE...BUT THE BOUNDARY MAY REACH THE I-35 CORRIDOR BEFORE MIDDAY. WITH MID- LEVEL WINDS STRONGER NEAR THE RED RIVER THAN IN CENTRAL TEXAS... THE DRYLINE WILL HAVE TO PIVOT CLOCKWISE AS IT MOVES THROUGH THE REGION. ALTHOUGH THE BEST CHANCES FOR CONVECTIVE INITIATION LOOK TO BE EAST OF THE I-35 CORRIDOR WEDNESDAY AFTERNOON...THE DRYLINE ORIENTATION MAY ALLOW FOR SOME AFTERNOON CONVECTION IN THE WACO/TEMPLE/KILLEEN AREA AFTER THE THREAT WOULD HAVE ENDED IN DFW AND SHERMAN/DENISON. EVEN IF THE MORNING IS CLOUDY...CONSIDERABLE INSTABILITY WILL BE AVAILABLE FOR ANY STORMS THAT DEVELOP ALONG THE DRYLINE. IN ADDITION...STRONG DEEP-LAYER SHEAR WILL AID IN STORM MAINTENANCE...KEEPING INDIVIDUAL UPDRAFTS ON THE HUMID SIDE OF THE ADVANCING BOUNDARY. THIS IS A GOOD EXAMPLE OF TRYING TO FORECAST MESOSCALE INTRICACIES BEYOND THE MESO TIME SCALE...THUS THERE IS CONSIDERABLE UNCERTAINTY ABOUT HOW THINGS WILL TRANSPIRE ON WEDNESDAY. AT THIS POINT...RESIDENTS OF NORTH AND CENTRAL TEXAS SHOULD BE AWARE OF THE POTENTIAL FOR SEVERE THUNDERSTORMS ON WEDNESDAY...PARTICULARLY THOSE EAST OF THE I-35 CORRIDOR. A COLD FRONT WILL THEN SURGE THROUGH NORTH AND CENTRAL TEXAS WEDNESDAY NIGHT. WITH LIMITED POST-DRYLINE MOISTURE AND STRONGLY VEERED WINDS...THE CONVECTIVE POTENTIAL APPEARS LOW. BUT THE DRYLINE MAY NOT CLEAR THE EASTERN ZONES BEFORE THE FRONT OVERTAKES IT...AND WEDNESDAY NIGHT MAY END OF BEING THE MOST LIKELY TIME PERIOD FOR SHOWERS AND THUNDERSTORMS THERE. A COOL DAY WILL FOLLOW THURSDAY...BUT A WARMING TREND WILL GET HIGH TEMPERATURES BACK INTO THE 70S BY SATURDAY. EXTENDED GUIDANCE IS STRUGGLING WITH THE TIMING OF THE NEXT SYSTEM AND ASSOCIATED COLD FRONT. OUR DETERMINISTIC WIND FORECAST FAVORS THE GFS SOLUTION...BUT OUR PROBABILISTIC POP FORECAST SHOWS THE UNCERTAINTY IN TIMING. THE EVENT WILL LIKELY BE BRIEF...PERHAPS OVERNIGHT SATURDAY NIGHT. THE DAYLIGHT HOURS DURING THE WEEKEND MAY BE SPARED ENTIRELY...BUT IN THAT CASE...A POSTFRONTAL COOL DOWN WOULD OCCUR ON SUNDAY. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 50 75 62 80 / 0 0 0 5 5 WACO, TX 66 48 76 61 80 / 0 0 0 5 10 PARIS, TX 62 44 71 57 77 / 0 0 5 10 20 DENTON, TX 65 48 75 61 80 / 0 0 0 5 5 MCKINNEY, TX 64 48 74 59 79 / 0 0 0 5 10 DALLAS, TX 66 51 74 62 81 / 0 0 0 5 10 TERRELL, TX 64 48 74 60 79 / 0 0 0 5 20 CORSICANA, TX 65 48 75 60 79 / 0 0 0 5 20 TEMPLE, TX 67 47 76 61 81 / 0 0 0 5 10 MINERAL WELLS, TX 69 47 79 58 82 / 0 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/30
Hazardous weather outlook, Mar 21, 4:27 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 427 AM CDT MON MAR 21 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 427 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON ALONG AND WEST OF INTERSTATE 35...DUE TO WARM AND DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR WEST OF A BOWIE TO COMANCHE LINE. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY...WITH THE BEST CHANCES BEING ALONG AND EAST OF THE I-35 CORRIDOR WEDNESDAY NIGHT. SOME SEVERE STORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.